[Skip to Content]
[Skip to Content Landing]
Article
August 1986

Electrocochleography During Intravenous Infusion of Cisplatin

Author Affiliations

From the Department of Otorhinolaryngology, University of Liverpool, Royal Liverpool (England) Hospital.

Arch Otolaryngol Head Neck Surg. 1986;112(8):823-826. doi:10.1001/archotol.1986.03780080023004
Abstract

• Extratympanic electrocochleography was performed on three patients following tobramycin injection and ten patients during cisplatin (cis-dichlorodiamine platinum II infusion. The compound eighth nerve action potential and the cochlear microphonic decreased considerably in magnitude up to 45 to 60 minutes after tobramycin injection, followed by a gradual recovery to normal in all three patients. During the eight hours of continuous cisplatin infusion, there was no significant change in the eighth nerve action potential and cochlear microphonic. The immediate effect of tobramycin on the cochlear output may be due to interference with the metabolism of the inner ear by the drug. The absence of electrocochleographic change during cisplatin infusion may be due to differences in the mechanism between cisplatin and aminoglycoside ototoxicity, or it may reflect the relatively nonototoxic potential of our chemotherapy regimen.

(Arch Otolaryngol Head Neck Surg 1986;112:823-826)

×